MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE PRO MIDLINE CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS POWERGLIDE PRO MIDLINE CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged powerglide catheter and guidewire was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 18ga x 8cm powerglide pro midline catheter assembly.Usage residues were observed throughout the sample.The catheter was advanced and the safety mechanism was engaged over the needle tip.The guidewire exhibited a compete break in the core wire.The coil wire was elongated but intact.The guidewire was inlaid through the catheter.The tip of the wire protruded from the end of the catheter.The weld tip was intact.The catheter exhibited a sharp bend approximately 2cm from the distal end.The wire protruded from a split at the bend site.Microscopic inspection of the sample confirmed that the coil wire and weld tip were intact.Inspection of the needle bevel revealed outward flaring mechanical damage along the proximal edge.The needle bevel damage was consistent with guidewire withdrawal against the needle bevel, likely initiating guidewire damage.Subsequent pulling appeared to have completed the break in the core wire and elongate the coil wire as the catheter was advanced.The usage residue suggested this occurred during attempted device placement.A lot history review (lhr) of recu1142 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that guidewire of midline threaded with no resistance, but catheter only threaded halfway before stopping entirely.There was no attempt to force catheter further.When attempting to withdrawal needle, there was resistance felt.The needle would not retract at all.The exterior case of the midline then split along the middle and needle retracted but guidewire did not.Catheter was removed and found to be damaged with guidewire still inside catheter.Ultrasound was used to search for any solid/foreign material left in patient's arm and none was found.A new midline catheter was successfully placed with no complications after malfunctioning midline was removed.Sterile field was not broken during event.

Brand Name
POWERGLIDE PRO MIDLINE CATHETER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8417672
Report Number3006260740-2019-00551
Device Sequence Number11319523
Product Code FOZ
UDI-Device Identifier00801741110559
UDI-Public(01)00801741110559
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF118081
Device Lot NumberRECU1142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2019
Initial Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1